MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11637
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a patient of unknown age and gender underwent an ide-custom made device procedure in which the flexor raabe guiding sheath was used.The sheath had been used several times during this procedure and, reportedly, underwent a lot of manipulation due to tortuous anatomy.The sheath was taken in the ancillary artery down to the celiac artery.During one of the re-introductions of the guiding sheath the valve separated from the sheath.Reportedly, the sheath had been in place approximately twenty minutes.Nothing detached in the patient and the physician had to continue to use this sheath until another manufacturer's stent was deployed.Once the stent was deployed the sheath was then exchanged.It was confirmed the patient experienced blood loss which was described as "under one pint".The procedure was completed and the patient's outcome was "good." it was reported the patient did not retain any portion of the complaint device, require additional procedures, or experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.Visual inspection of the one, used complaint device revealed the sheath tip was undamaged.There was wrinkling of the proximal flare which was also distressed but intact.Both the proximal flare and connector cap measured within specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer's instructions and quality control procedures were conducted, and no gaps were discovered.Hub separation is addressed in the instructions for use.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information received since the last report was submitted.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8348429
Report Number1820334-2019-00438
Device Sequence Number11252577
Product Code DYB
UDI-Device Identifier00827002116375
UDI-Public(01)00827002116375(17)211116(10)9317095
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2021
Device Model NumberG11637
Device Catalogue NumberKCFW-8.0-38-70-RB-RAABE
Device Lot Number9317095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer04/18/2019
03/13/2020
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date04/19/2019
03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VBX 9X59 STENT